| Model Number |
SCD26 |
| Medical Device Problem Codes |
Device Damaged Prior to Use (2284); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/09/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, the device broke (physically damaged) prior to use on patient.There was no patient involvement.Medtronic's initial evaluation of the incident device found that the dissector had a fractured and detached waveguide.The waveguide was returned and no piece of the device was missing.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection of the disposable device revealed that the dissector had a fractured and detached waveguide.The waveguide was returned no piece of the device was missing.The device did not show evidence of use.No damage was noted on the packaging that could have caused or contributed to this damage.The troubleshooting found the assembled device returned a green light and produced a welcome tone.The assembled device immediately alarmed when activated.It was reported that the device broke prior to application.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: when excessive torque was applied to the tip of the waveguide, the waveguide can come into contact with the surrounding casing resulting in a stress concentration crack.Use after damage can cause the cracked waveguide to break off.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: g3.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection of the disposable device revealed that the dissector had a fractured and detached waveguide.The waveguide was returned no piece of the device was missing.The device did not show evidence of use.No damage was noted on the packaging that could have caused or contributed to this damage.The troubleshooting found the assembled device returned a green light and produced a welcome tone.The assembled device immediately alarmed when activated.Investigators found that the waveguide was excessively torqued to the side during use.When excessive torque is applied to the tip of the waveguide the waveguide can come into contact with the surrounding casing resulting in a stress concentration crack.Use after damage can cause the cracked waveguide to break off.It was reported that the device broke prior to application.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: advised device users to visually inspect all system components for breaks, cracks, nicks, or other damages prior to use.Do not use damaged components.Use of damaged components may result in injury to the patient or user.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.